A finite volume method for the solution of convection—diffusion 2d problems by a quadratic profile with smoothing

L. De Biase (University of Milano, Department of Mathematics, Via C. Saldini 50, 20133 Milano, Italy)
F. Feraudi (University of Milano, Department of Mathematics, Via C. Saldini 50, 20133 Milano, Italy)
V. Pennati (Enel SpA‐Cris, Via Oranto 90/14, 20162 Milano, Italy)

International Journal of Numerical Methods for Heat & Fluid Flow

ISSN: 0961-5539

Publication date: 1 April 1996

Abstract

A new finite volume (FV) method is proposed for the solution of convection‐diffusion equations defined on 2D convex domains of general shape. The domain is approximated by a polygonal region; a structured non‐uniform mesh is defined; the domain is partitioned in control volumes. The conservative form of the problem is solved by imposing the law to be verified on each control volume. The dependent variable is approximated to the second order by means of a quadratic profile. When, for the hyperbolic equation, discontinuities are present, or when the gradient of the solution is very high, a cubic profile is defined in such a way that it enjoys unidirectional monotonicity. Numerical results are given.

Keywords

Citation

De Biase, L., Feraudi, F. and Pennati, V. (1996), "A finite volume method for the solution of convection—diffusion 2d problems by a quadratic profile with smoothing", International Journal of Numerical Methods for Heat & Fluid Flow, Vol. 6 No. 4, pp. 3-24. https://doi.org/10.1108/09615539610123414

Download as .RIS

Publisher

:

MCB UP Ltd

Copyright © 1996, MCB UP Limited

Please note you might not have access to this content

You may be able to access this content by login via Shibboleth, Open Athens or with your Emerald account.
If you would like to contact us about accessing this content, click the button and fill out the form.
To rent this content from Deepdyve, please click the button.